| CASE REPORT
|Year : 2019 | Volume
| Issue : 3 | Page : 140-142
Transfusion-related acute lung injury due to iatrogenic IVIG overdose in Guillain–Barre syndrome
Sanghamitra Ray, Rakesh Kumar Gupta, Deepti Jain
Department of Paediatrics, Dr. Baba Saheb Ambedkar Medical College and Hospital, Rohini, New Delhi, India
Transfusion-related acute lung injury (TRALI) is a transfusion-related adverse effect associated with high mortality, manifesting with acute respiratory distress and with features of non-cardiogenic pulmonary edema. It is rarely reported following intravenous immunoglobulin (IVIG) infusion and is even rarer in pediatric population. We here present a 12-year-old female child who presented as a case of acute flaccid paralysis and was diagnosed clinically as Guillain–Barre syndrome. As per protocol, she was given IVIG for 4 of the 5 days therapy at the dose of 0.4mg/kg/day before the patient went to another hospital. Subsequently in the next 1 week, she received two more courses of IVIG in two different hospitals following which she developed respiratory distress and was again admitted in our hospital. A diagnosis of TRALI was leveled on clinical ground because of IVIG overdose. Patient subsequently improved on high-flow oxygen therapy and conservative management. This unfortunate case of iatrogenic IVIG overdose just reinforces the fact of proper documentation of treatment to avoid such mishap and also prompt diagnosis and management of this least recognized entity of TRALI.
Dr. Sanghamitra Ray
Flat No. 176, DDA SFS Flat, Pocket-1, Sector-1, Dwarka 110075, New Delhi.
Source of Support: None, Conflict of Interest: None
[FULL TEXT] [PDF]*